MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number CDL-627
Medical Device Problem Codes Collapse (1099); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Neck Pain (2433); Insufficient Information (4580)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved has not yet been returned for investigation.Risk management files were reviewed and no new risks were identified.Rmf 0003 rev 38 line 12.75 - device explanted.
 
Event or Problem Description
Device was explanted.No further information is available.
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, the device had failed mechanically at the time of removal, at approximately 9 years post-op.The endplates were in contact with evidence of in vivo polishing wear and metal staining visible on the bony ongrowth that remained on the outer surfaces, there was evidence of in vivo impingement and abrasive damage to the sheath, the majority of the fiber construct was not present, and the core was severely deformed with 77% of the initial mass not present; however, without interim radiographs, it was not possible to determine the sequelae of events that contributed to this failure.Further, with no clinical information, histopathology, or microbiology, it is unknown if infection was present and/or contributed to the removal of this device.Rmf 0003 rev 38 line 12.75 - device explanted.The build lhr was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.
 
Event or Problem Description
Device was returned for investigation.
 
Additional Manufacturer Narrative
The device was returned for investigation on 10/8/24.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data and images provided, the device had failed mechanically at the time of removal.There was some evidence of collapse; however, the sheath remained present between the endplates, with some fiber visibly protruding, but the core not present between the endplates, nor was it submitted for inspection.Destructive examination of the inner surfaces of the device is needed to examine the integrity of the fiber construct and the condition of the inner surfaces.A pre-revision radiographs were not provided, it is unknown if bony changes had occurred.Therefore, while this device had likely collapsed as reported at the time of removal, the cause was unclear.Rmf 0003 rev 39 line 12.42 - excessive height loss/disc collapse: < 1mm between endplates leading to surgical/major intervention, with explantation, involving patient with only a single level m6-c rmf 0003 rev 39 line 12.75 - device explanted.
 
Event or Problem Description
It was alleged that a m6-c device was collapsed.No revision is planned at this time.Additional information provided reported a patient who received an m6-c in 2018 showed up with severe neck pain.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
avinash thite
501 mercury dr
sunnyvale, CA 94085
MDR Report Key19032716
Report Number3004987282-2024-00008
Device Sequence Number7019975
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2023
Device Model NumberCDL-627
Device Catalogue NumberFG005-14
Device Lot Number9441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/23/2024
07/28/2021
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/10/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age37 YR
Patient SexUnknown